Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


anemia and leg pain and weakness
Nov 7, 2004

Hi, I am HIV+, female, on meds Viread, epivir, reyataz and norvir. Switched med regimine in July due to side effects. since that time have had increasing fatigue. last few weeks have also been SOB, while walking and sometimes while talking. Pretty sure it's anemia. I am going to see the Doc next week. Now the question: Is leg pain and weakness also a symptom of anemia or is it something else? in the last two weeks I've begun having leg pain and weakness. The pain in in the knees and hips and begins when standing only for 1/2 hour. This often happens when I've hardly been walking around, like soon after waking up. I try to walk everyday and have been for a while. I also exercise regularly, but the last couple weeks have backed off this because of the SOB and leg weekness.

Response from Dr. Frascino

Hi,

Anemia can indeed be associated with a wide variety of symptoms, including shortness of breath, fatigue, weakness, exercise intolerance, headache, rapid heartbeat, difficultly concentrating, decreased libido, etc. Consequently, I do think it's a good idea to have this possibility evaluated by seeing your doctor for a blood test.

Pain and weakness only in the legs would not be a common anemia-associated symptom; however, since you will be seeing your HIV specialist next week anyway, I'm sure he/she will check this out for you as well. If you have additional questions after that visit, don't hesitate to write back. There are multiple potential causes of your symptoms (shortness of breath, pain and leg weakness). A thorough evaluation is definitely warranted.

Good luck.

Dr. Bob


Previous
How About Clinicians for a Cure?
Next
Bruising, legs, arms &chest

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement